OTTAWA, July 11, 2019 /CNW/ - At Health Canada's request, Nutrabolics Inc. is voluntarily recalling "Blackout," a sleep-aid product, because it is labelled to contain a drug (L-tryptophan) at a prescription-strength dose, and may pose serious health risks. Blackout has not been authorized by Health Canada, which means it has not been evaluated for safety, effectiveness or quality.
Prescription drugs should be taken only under the advice and supervision of a healthcare professional because they are used to treat specific diseases and may cause serious side effects.
Blackout may have been sold at multiple retailers, both online and in stores, across Canada.
Who is affected
- Consumers who have bought or used Blackout
Blackout by Nutrabolics Inc.
What consumers should do
- Stop using this product. Consult your health care professional if you have used this product and have health concerns.
- Return any unused product to the place of purchase.
- Contact Nutrabolics Inc. at 1-800-568-8781 or www.nutrabolics.com/pages/contact if you have questions about this recall.
- Read product labels to verify that health products have been authorized for sale by Health Canada. Authorized health products have an eight-digit Drug Identification Number (DIN), Natural Product Number (NPN) or Homeopathic Drug Number (DIN-HM). You can also check whether products have been authorized for sale by searching Health Canada's Drug Product Database and Licensed Natural Health Product Database.
- Report any health product-related adverse reactions or complaints to Health Canada.
What Health Canada is doing
Health Canada is monitoring the recall. Should additional safety concerns be identified, Health Canada will take appropriate action and inform Canadians as necessary.
L-tryptophan is a prescription drug at doses higher than 220 mg per day. At prescription doses, this medication should be used only under the supervision of a health care professional because of the higher risk of serious side effects and harmful drug interactions. L-tryptophan is prescribed in Canada for use in combination with antidepressants for patients with depressive disorders. Side effects include dry mouth, dizziness, nausea, headache, and sexual problems. In rare cases, serotonin syndrome has been reported when L-tryptophan was taken with other drugs, including some that affect the central nervous system. Serotonin syndrome is a potentially life-threatening reaction with symptoms that include high body temperature, agitation, sweating, rapid heart rate and high blood pressure, muscle rigidity, confusion and seizures.
Également disponible en français
SOURCE Health Canada
For further information: Media Enquiries: Health Canada, (613) 957-2983, [email protected]; Public Enquiries: (613) 957-2991, 1-866 225-0709